MAUDE Adverse Event Report: SYNTHES GMBH 14MM CANNULATED DRILL BIT FLEXIBLE; BIT, DRILL

SYNTHES GMBH 14MM CANNULATED DRILL BIT FLEXIBLE; BIT, DRILL
Model Number 03.033.004
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Patent identifier: (b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2022, while performing a frn nail, the surgeon said that the 14mm opening drill bit became dull.Another drill had to be selected and the surgery proceeded.While measuring for the recon screws int the nail, the 8.5/3.2 wire guide became stuck.It was difficult to remove and eventually was successfully removed.The surgery was then completed successfully.There was a surgical delay of 5 minutes.Was/were there any adverse consequence/s that affected the patient because of the reported event? no patient outcome is stable.This report is for one (1) 14mm cannulated drill bit flexible this is report 1 of 1 for complaint (b)(4).

Brand Name
14MM CANNULATED DRILL BIT FLEXIBLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15614766
Report Number8030965-2022-08234
Device Sequence Number5810829
Product Code HTW
UDI-Device Identifier10886982271082
UDI-Public(01)10886982271082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.033.004
Device Catalogue Number03.033.004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5MM/3.2MM WIRE GUIDE FOR RECON LOCKING; UNK - NAILS: FRN; UNK - SCREWS: RECON
Patient Age80 YR
Patient SexMale
Patient Weight81 KG